MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87049
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the catheter had char formation on the tip of the electrode.After an ablation procedure with an intellanav mifi xp, the catheter was removed from the body and the doctor noticed there was char formation on the tip of the electrode.The physician attributed this to the small indentation that is designed on the tip of the ablation catheter.The catheter was replaced for an oi mifi nav catheter.The procedure was completed successfully without any complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed dried body fluid found on the handle, main body tubing, distal end.No other anomalies were observed.Electrical tests revealed that while manipulating the shaft, continuity checks revealed no electrical shorts or opens as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermistor resistances measured in spec and were typical.Functional inspection revealed the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Rf ablation test revealed ablation was verified by using a maestro generator 4000 and load box.The device was found within specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLANAV MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8911224
Report Number2134265-2019-09987
Device Sequence Number1606751
Product Code OAD
UDI-Device Identifier08714729885733
UDI-Public08714729885733
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number87049
Device Catalogue Number87049
Device Lot Number0023326695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/07/2019
Patient Sequence Number1